Last Friday, my sugar spiked to 268 😳 and I had to stop taking Piqray, while starting Metformin, until we got the sugar under control. That set up a truly miserable weekend as I was not aware that I would get ALL THE SIDE EFFECTS from Metformin; truly, it was miserable. Then, I saw my new endocrinologist and I learned a whole lot more.
Many people (maybe as many as half) of those who take Metformin are miserable. The solution? Metformin CR (continuous release). Seriously?! My fault for starting on a Friday when I couldn’t get to anyone over the weekend, but I’m still flabbergasted that this is what happens and I had no idea.
I’m the first person to be prescribed Piqray in my medical oncologist and endocrinologist’s practices. This is an odd position to be in. My medical oncologist has asked lots of questions about what people post in the online Facebook group. I’m literally only the second person at my cancer center to be on Piqray. My endocrinologist kept asking, “but what is the mechanism within Piqray that causes sugar to spike?” Hopefully when he figures that out, we can all benefit from it. For now, I’m taking the Metformin continuous release and I’m back on Piqray at the highest dose.
While my doctors are not ignorant of the psychological affects of the struggle to get the dosage right for me, I made sure to tell them how awful the weekend was. Not only was I feeling miserable, but my whole family had major PTSD reactions. I was absent a lot from family gatherings during 2017 during chemo and surgical recovery and this past weekend felt a lot like that.
For me, other than feeling miserable physically, I was also in the midst of a minor (bordering on major) panic attack most of the weekend since I wasn’t taking any cancer medication and the jury was still out on whether I could still take Piqray and at what dose. I get that two or three days probably didn’t do much, but being unprotected by any medication caused serious anxiety.
This cancer stuff sucks. All the way around. It’s hard on everyone.
And now for my second set of Faslodex shots … at least the nurses get to catch glimpses of my tattoos. 😉